Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New to meds. Truvada Vs Combivir
Nov 2, 2006

Hi Dr.,I was just diagnosed with HIV and HCV. My HIV Dr. put me on Combivir and Sustiva. I have read that AZT can cause thymidine analog and lead to lipoatrophy and ,or lipohypertrophy is this only when the AZT is combined with D4t or could this happen with AZT in other combinations like in combivir? I have also read that new drugs like Truvada are less likely to cause this, is this true? My next question is about Sustiva, in the meds handout that the drug store gave me I read that it could cause abnormal body fat distribution. I have not chosen to tell my friends or family as of yet about my diagnoses, am I going to become a walking HIV billboard if I continue this med combo? PLEASE HELP

Response from Dr. Pierone

It is true that Truvada is less likely than Combivir to cause adverse events and this is one of the reasons for the major shift away from Combivir. Sustiva is not particularly known for producing abnormal body fat and is actually less of a culprit than protease inhibitors or thymidine analogues in this regard. Based on the recent trial data showing better results with Truvada over Combivir it makes sense to discuss a switch with your doctor. Good luck and thanks for posting.



Previous
cd4 count gradually declining
Next
sero-discordance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement